Nurofen Plus Ibuprofen 200mg/Codeine Phosphate Tablets 12.8mg (Pack of 30) - eMedical (2023)

Ibuprofen 200 mg and codeine phosphate 12.8 mg

Consumer medicine information

BuyNUROFEN PLUS TAB 200-12.8MG 30.

What is included in this Brochure?

This leaflet answers some common questions about NUROFEN PLUS. It does not contain all available information.

It is not a substitute for talking to your doctor or pharmacist.

All medications have risks and benefits. Your pharmacist has weighed the risks of taking NUROFEN PLUS against the expected benefits of this medicine for you.

If you have any concerns about taking this medicine, ask your pharmacist or doctor.

Keep this leaflet with the medicine.

You may need to read it again

In what cases is NUROFEN PLUS used?

NUROFEN PLUS tablets contain the active ingredients ibuprofen and codeine phosphate. Ibuprofen belongs to a family of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). These medicines work by relieving pain, inflammation (swelling, redness, pain) and fever. Codeine is an opioid pain reliever that acts on the brain and spinal cord to relieve pain.

NUROFEN PLUS relieves severe pain and inflammation associated with migraine, tension headache, headache, period pain, dental pain, back pain, neuralgia, rheumatic pain, arthritic pain and muscle pain.

NUROFEN PLUS is not recommended for use in children under 12 years of age.

Before taking NUROFEN PLUS

When you shouldn't take it

Do not take NUROFEN PLUS if you are allergic to:

  • Ibuprofen, codeine or other opioids or any of the ingredients listed at the end of this leaflet.
  • Aspirin.
  • any other NSAID medicine.

Symptoms of an allergic reaction to these drugs may include:

  • asthma, wheezing or shortness of breath.
  • swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing.
  • hives, itching or skin rash.
  • faint.

If you are allergic to aspirin or NSAIDs and take NUROFEN PLUS, these symptoms may be severe.

Do not take NUROFEN PLUS if you are also taking other medicines containing NSAIDs, whether prescribed by your doctor or not.

Many medications used to treat headache, period pain, and other pain contain aspirin or NSAID medications. If you are not sure if you are taking any of these medicines, ask your pharmacist.

Do not take NUROFEN PLUS during the last 3 months of pregnancy.

NUROFEN PLUS should not be taken during pregnancy except under medical supervision. All NSAIDs should not be taken during the last three months of pregnancy.

Do not take NUROFEN PLUS if:

  • 1. you vomit blood or material that looks like coffee grounds.
  • 2. you have bleeding from the rectum (back passage), you have black sticky bowel movements (stools) or bloody diarrhoea.
  • 3. you have a stomach ulcer.
  • 4. you have chronic constipation or shallow breathing or severe diarrhea.
  • 5. You consume regular and large amounts of alcohol.

Do not take NUROFEN PLUS if the package is torn or shows signs of tampering.

Do not take NUROFEN PLUS if the expiration date (EXP) stated on the package has passed.

If you take this medicine after the expiry date, it may not work as well.

If you are not sure whether you should start taking NUROFEN PLUS, contact your pharmacist or doctor.

Before you start taking it

Tell your pharmacist or doctor if:

  • 1. you are pregnant or planning to become pregnant

NUROFEN PLUS is not recommended for use during pregnancy. Your doctor will decide whether you should take NUROFEN PLUS.

  • 2. you are breastfeeding or plan to breastfeed

NUROFEN PLUS is not recommended while breastfeeding. If there is a need to take NUROFEN PLUS while breast-feeding, your pharmacist or doctor will discuss with you the benefits and risks of its use.

  • 3. You have medical conditions, especially the following:
  • history of stomach ulcer.
  • liver disease.
  • Kidney Disease.
  • heart failure, incl.
  • swelling of the ankles or feet.
  • asthma or have previously suffered from asthma.
  • thyroid problems or low blood pressure.
  • head injury or intracranial pressure.
  • Protective problems.
  • Stomach problems or recent stomach surgery.

Taking other medicines

Tell your pharmacist or doctor if you are taking any other medicines, including those bought without a prescription from the pharmacy, supermarket or health food store. Some medications may interfere with each other. These include:

  • aspirin, salicylates or other NSAIDs.
  • Warfarin or other medicines used to stop blood clots or thin the blood.
  • medicines used to treat high blood pressure, eg diuretics (liquid tablets) or heart problems.
  • Methotrexate.
  • Zidovudine.
  • lithium and other medicines used to treat depression, eg MAOIs (even if taken in the last 14 days).
  • medicines used to relieve stomach cramps.
  • medicines used to treat diarrhea (eg kaolin, pectin, loperamide).
  • Metoclopramide.
  • other opioid pain relievers.

These medicines may be affected by NUROFEN PLUS or may affect how well it works. You may need to take different amounts of your medicine or you may need to take different medicines. Your doctor or pharmacist will advise you.

Your pharmacist and doctor have more information about medicines you should avoid or be careful with when taking NUROFEN PLUS.

How to take NUROFEN PLUS

How much to take

The usual dose of NUROFEN PLUS is 2 tablets and, if needed, 1 or 2 tablets every 4 hours.

Do not take more than six tablets in 24 hours.

If you do not understand the instructions on the package, ask your doctor or pharmacist for help.

How to get it

Take NUROFEN PLUS by mouth with liquid. It can also be taken with or immediately after food.

How long to take it

You should not take NUROFEN PLUS for more than a few days.

If your symptoms persist, worsen or new symptoms appear, talk to your pharmacist.

If you take too much (overdose)

If you take too much of this medicine you may experience nausea or upset stomach, vomiting and stomach irritation, drowsiness, dizziness or very slow, labored breathing. You may also experience blurred vision, ringing in the ears or rapid uncontrolled eye movements. In rare cases, excitability, convulsions and loss of consciousness may occur. If you think you have taken too many NUROFEN PLUS tablets, talk to your pharmacist or doctor or contact the Poisons Information Center (Tel. 13 1126).

While using NUROFEN PLUS

Things to do

If you become pregnant while taking NUROFEN PLUS tell your doctor immediately.

If you are about to start any new medicine, tell your doctor and pharmacist that you are taking NUROFEN PLUS.

Tell all doctors, dentists and pharmacists who treat you that you are taking NUROFEN PLUS.

If you are going to have surgery, tell your doctor that you are taking NUROFEN PLUS.

Things you shouldn't do

Do not give NUROFEN PLUS to anyone else, even if they have the same condition as you.

Do not use NUROFEN PLUS to treat any other complaints.

Things to watch out for

Be careful driving or operating machinery until you know how NUROFEN PLUS affects you.

NUROFEN PLUS may cause dizziness, lightheadedness or drowsiness in some people. If this happens, do not drive or operate machinery. If you drink alcohol, dizziness, lightheadedness, or drowsiness may be worse.

Products containing codeine should not be taken for prolonged periods. Codeine can be habit forming.

Side effects

Contact your pharmacist or doctor as soon as possible if you have any problems while taking NUROFEN PLUS, even if you think the problems are not related to the medicine or are not mentioned in this leaflet.

Like other medicines, NUROFEN PLUS can cause some side effects in rare cases. If they do occur, most are likely to be minor and temporary. However, some may be serious and require medical attention.

Ask your pharmacist or doctor for any questions you may have.

Tell your pharmacist or doctor if you notice any of the following and are concerned:

  • stomach disorders including nausea (feeling sick), vomiting.
  • heartburn, indigestion.
  • diarrhea, stomach pain.
  • dizziness, lightheadedness, drowsiness.
  • Constipation.
  • shallow breathing.
  • cough suppression.
  • Headache.
  • hearing impairment.

These are the most common side effects of NUROFEN PLUS and are usually mild and short-lived.

If any of the following occur, stop taking NUROFEN PLUS and tell your doctor immediately or take the injured person to your nearest hospital:

  • vomiting blood or material that looks like coffee grounds.
  • bleeding from the back, black sticky bowel movements (stools) or bloody diarrhoea.
  • swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing.
  • asthma, wheezing, shortness of breath, chest pain or tightness
  • sudden or severe itching, skin rash, hives, peeling skin
  • bruises easily

These are very serious side effects. You may need emergency medical attention or hospitalization. These side effects are rare.

Some people may experience other side effects when taking NUROFEN PLUS. Tell your doctor or pharmacist if you notice anything else that worries you.

Don't be alarmed by this list of possible side effects. You may experience none of these.

After using NUROFEN PLUS

Save

Keep the tablets in the package until it is time to take the dose.

If you take them out they won't keep well.

Keep the tablets in a cool and dry place where the temperature remains below 25 degrees C.

Do not store NUROFEN PLUS or any other medicine in the bathroom or near a sink.

Do not leave the tablets in the car or on windowsills.

Heat and humidity can destroy some medicines.

Keep the tablets out of the reach of children.

A locked cabinet at least one and a half meters above the ground is a good place to store medicine.

Disposal

When you stop taking NUROFEN PLUS or its expiry date has passed, ask your pharmacist what to do with any tablets left over.

More information

If you have further questions or if you are unsure about anything related to the use of NUROFEN PLUS, your doctor or pharmacist can best help you.

product description

What does he look like

NUROFEN PLUS tablets are white, capsule-shaped tablets marked “N+” on one side.

Components

NUROFEN PLUS contains 200 mg of ibuprofen and 12.8 mg of codeine phosphate as active ingredients.

The other ingredients of NUROFEN PLUS are:

  • microcrystalline cellulose
  • sodium starch glycolate
  • hypromellose
  • corn starch
  • talc
  • White Opaspray coloring

Nurofen Plus tablets are gluten-free and lactose-free.

Packing

Nurofen Plus is available in blister packs of 12, 24, 48 & 72 tablets.

Supplier

NUROFEN PLUS is supplied in Australia by:

  • Boots Healthcare Australia Pty Ltd
  • 101 Waterloo Road
  • North Ryde NSW 2113
  • ACN 000 071 278
  • The ARTG number is:
  • AUST R 116620
  • This leaflet was prepared in February 2005.

FAQs

What strength of codeine is in NUROFEN PLUS? ›

Caution patients not to drink alcohol while taking Nurofen Plus. Each tablet contains ibuprofen 200.0 mg and codeine phosphate hemihydrate 12.8 mg. For a full list of excipients, see section 6.1.

How many NUROFEN PLUS 200mg can I take? ›

Adults, the elderly and children 12 years and older: Swallow 1 or 2 tablets every 4 to 6 hours. Do not take more than 6 tablets in 24 hours. Leave at least 4 hours between doses. Do not give to children under 12 years.

How many Nurofen codeine can I take? ›

It's possible to become addicted to the codeine in this medicine, if you take it for too long. Only take it when you need it for pain relief. Do not take more than 6 combined ibuprofen and codeine tablets in 24 hours.

What is the strongest Nurofen you can buy? ›

Nurofen Express Maximum Strength 400mg Tablets Provides the full recommended dose of ibuprofen (400mg) in just ONE tablet.

What does NUROFEN PLUS codeine do? ›

These medicines work by relieving pain and/or inflammation (swelling, redness, soreness) and fever. Codeine is an opioid analgesic that works in the brain and spinal cord to relieve pain. NUROFEN PLUS provides temporary relief of acute moderate pain and inflammation in patients over the age of 12 years.

Are codeine tablets good for pain? ›

Codeine is used for the short-term relief of mild to moderate pain. It should only be used when other forms of non-opioid pain relief have not been successful in managing pain or are not tolerated. Codeine is not usually recommended for the treatment of chronic pain. Codeine may also suppress a dry cough.

How long does Nurofen 200mg take to work? ›

Generally it takes about 30 minutes for you to begin feeling the effects of ibuprofen. However, this timeframe can vary from one person to the next, and for different reasons. When ibuprofen begins to work, you'll typically start to notice a decrease in pain or fever.

Is Nurofen stronger than ibuprofen? ›

Indeed, most packets of Nurofen and ibuprofen tablets contain the exact same dose of the same active chemical, so are virtually the same product but at a hefty price difference. Both products are effective anti-inflammatory agents, offer relief for mild to moderate pain and are antipyretic (fever reducing).

How many codeine painkillers can you take? ›

Adults and young people aged 16 years and older can take 1 or 2 tablets (of any strength) up to 4 times in 24 hours. Always leave at least 4 to 6 hours between doses. The maximum dose is 8 co-codamol tablets in 24 hours.

What is stronger than Nurofen for pain? ›

Stronger anti-inflammatories – e.g. Diclofenac (Voltaren Rapid) - While the strongest Diclofenac tablets are only available on prescription – your pharmacist can sell you the Voltaren Rapid 25mg if it is appropriate for your needs.

Can Nurofen be bought over the counter? ›

Introduction. Ibuprofen is a painkiller available over the counter without a prescription. It's one of a group of painkillers called non-steroidal anti-inflammatory drugs (NSAIDs) and can be used to: ease mild to moderate pain – such as toothache, migraine and period pain.

Which is stronger naproxen or Nurofen? ›

Which Is More Effective at Relieving Pain? Since naproxen and ibuprofen work in the same way, they are generally equally effective for relieving pain.

Can I take ibuprofen with 60mg codeine? ›

Taking codeine with other painkillers

It's safe to take codeine with paracetamol, ibuprofen or aspirin (aspirin is suitable for most people aged 16 and over). Some painkillers that you can buy without a prescription from pharmacies contain codeine.

Can you take Nurofen as well as codeine? ›

Taking ibuprofen with other painkillers

It's safe to take ibuprofen with paracetamol or codeine. But do not take ibuprofen with similar painkillers like aspirin or naproxen without talking to a pharmacist or doctor.

Is Nurofen codeine based? ›

Products such as Nurofen Plus and Panadeine Extra contain 15mg or less of codeine (considered a low dose) combined with either ibuprofen or paracetamol in the one tablet.

Is ibuprofen stronger than Nurofen Plus? ›

Indeed, most packets of Nurofen and ibuprofen tablets contain the exact same dose of the same active chemical, so are virtually the same product but at a hefty price difference. Both products are effective anti-inflammatory agents, offer relief for mild to moderate pain and are antipyretic (fever reducing).

References

Top Articles
Latest Posts
Article information

Author: Fredrick Kertzmann

Last Updated: 06/09/2023

Views: 5855

Rating: 4.6 / 5 (66 voted)

Reviews: 89% of readers found this page helpful

Author information

Name: Fredrick Kertzmann

Birthday: 2000-04-29

Address: Apt. 203 613 Huels Gateway, Ralphtown, LA 40204

Phone: +2135150832870

Job: Regional Design Producer

Hobby: Nordic skating, Lacemaking, Mountain biking, Rowing, Gardening, Water sports, role-playing games

Introduction: My name is Fredrick Kertzmann, I am a gleaming, encouraging, inexpensive, thankful, tender, quaint, precious person who loves writing and wants to share my knowledge and understanding with you.